Hyponatremia caused by siadh following endoscopic third ventriculostomy: A case report

Ryota Shigeeda, Hidenori Endo, Miki Fujimura, Yoshikazu Ogawa, Hiroaki Shimizu, Teiji Tominaga

研究成果: Article

2 引用 (Scopus)

抜粋

A 25-year-old man complained of disorientation and gait disturbance during the past 2 weeks. The patient had been treated for cerebellar astrocytoma by open surgery thrice, at ages 3, 5, and 11. Ventriculo-peritoneal shunt was performed for postoperative hydrocephalus at the age of 11. Magnetic resonance imaging (MRI) showed enlargement of both lateral ventricles, ballooning of the third ventricle, and obstruction of the aqueduct of Sylvius. The patient was diagnosed with recurrent hydrocephalus due to shunt malfunction, and treated by endoscopic third ventriculostomy (ETV) using a flexible endoscopic system. He was relieved of the symptoms immediately after surgery, and postoperative MRI showed reduced hydrocephalus. However, the symptoms reoccurred 6 days after surgery. Computed tomography did not show recurrence of hydrocephalus. Laboratory tests revealed hyponatremia (117 mEq/L) and low serum osmolality (240 mOsm/kg). The patient gained 2.4 kg over the preoperative body weight. The syndrome of inappropriate secretion of antidiuretic hormone (SIADH) was considered to be the cause of the hyponatremia, which was successfully treated with 3 days of fluid restriction. The patient was discharged 24 days after surgery. Hyponatremia is a relatively rare complication of ETV. When a patient shows recurrence of hydrocephalus-related symptoms during the early postoperative period after ETV, hyponatremia caused by SIADH should be considered.

元の言語English
ページ(範囲)335-339
ページ数5
ジャーナルNeurological Surgery
42
発行部数4
出版物ステータスPublished - 2014 4

ASJC Scopus subject areas

  • Surgery
  • Clinical Neurology

フィンガープリント Hyponatremia caused by siadh following endoscopic third ventriculostomy: A case report' の研究トピックを掘り下げます。これらはともに一意のフィンガープリントを構成します。

  • これを引用

    Shigeeda, R., Endo, H., Fujimura, M., Ogawa, Y., Shimizu, H., & Tominaga, T. (2014). Hyponatremia caused by siadh following endoscopic third ventriculostomy: A case report. Neurological Surgery, 42(4), 335-339.